Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 222, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 28, 2001, 10:50 PM CDT for Brown County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2001, 10:50 PM CDT (03:50 UTC)
- Expired
- Jul 28, 2001, 11:30 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Brown County, NE
The radar
The North Platte radar (KLNX), 75 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290351 SVRLBF NEC017-290430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1050 PM CDT SAT JUL 28 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1130 PM CDT * AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTH OF AINSWORTH...OR ABOUT 11 MILES WEST OF SPRINGVIEW...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 9 MILES NORTHEAST OF AINSWORTH AROUND 1115 PM CDT 4 MILES NORTH OF LONG PINE AROUND 1130 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...L ON 4277 10004 4245 10005 4238 9967 4271 9970 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:40 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 28, 8:40 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 840 PM CDT SAT JUL 28 2001 WATCH #637 ON ITS WAY...CLUSTER OF STORMS MOVING SOUTHEAST OUT OF SD SHOULD HOLD TOGETHER INTO NC ZONES. LAPS DATA SHOWS FAIRLY HIGH CIN VALUES IN THE NERN ZONES...SO SOME CONCERN ABOUT POTENTIAL FOR WINDS TO GET TO THE GROUND. STILL..AS STORMS FROM WRN CHERRY MOVE INTO LOW LEVEL JET WHICH IS INCREASING...SOME ADDITIONAL DEVELOPMENT IS POSSIBLE.f MERRIMAN PROFILER INDICATING 0-2KM SHEAR INCREASING AND WITH STORMS MOVING SE...INFLOW SHOULD BE FAVORABLE AS THEY MOVE INTO DEEPER MOISTURE. .LBF...NONE. JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 45 min |
| Jul 28, 10:29 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 61 min |
| Jul 29, 4:33 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 57 min |
| Jul 29, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 60 min |
| Jul 29, 6:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 40 min |
| Jul 29, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 63 min |
| Jul 29, 6:44 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 31 min |
| Jul 29, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.